Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 86, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 26, 2007, 11:05 PM CDT for Brown County, Texas. It took effect at Jun 26, 2007, 11:10 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2007, 11:05 PM CDT (04:05 UTC)
- In effect from
- Jun 26, 2007, 11:10 PM CDT
- Expired
- Jun 27, 2007, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 270410
FFWSJT
TXC049-270800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1105 PM CDT TUE JUN 26 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BROWN COUNTY IN WEST CENTRAL TEXAS
* UNTIL 300 AM CDT
* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR VERY HEAVY
RAIN FROM A THUNDERSTORM 10 MILES NORTHWEST OF BROWNWOOD. THIS
STORM WAS NEARLY STATIONARY...AND HAS PRODUCED RAINFALL AMOUNTS
OF 1 TO 2 INCHES SINCE 1000 PM CDT. ALSO...OTHER STORMS WERE
DEVELOPING ACROSS BROWN COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
BROWNWOOD NEAR BYRDS STORE...MAY...CROSS CUT AND BROWNWOOD.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 300 AM CDT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3147 9921 3147 9909 3152 9892 3161 9879
3169 9876 3171 9867 3208 9893 3209 9920
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:07 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 26, 9:07 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 907 PM CDT TUE JUN 26 2007 .UPDATE... LARGE MCS OVER FAR WEST TEXAS CONTINUING ITS SOUTHWARD PUSH TONIGHT AND WILL LIKELY KEEP GOING FOR THE NEXT SEVERAL HOURS. ALTHOUGH THE NOSE OF THE MCS SHOULD STAY TO THE WEST OF THE AREA...SOME STORMS STILL LIKELY TO OCCUR OVER WESTERN CONCHO VALLEY AND EDWARDS PLATEAU. STRONG WINDS WILL BE POSSIBLE OVERNIGHT...BUT MAIN SEVERE THREAT SHOULD BE TO THE WEST. HAVE UPDATED THE GRIDS TO INCREASE PRECIP CHANCES MAINLY WEST OF A SWEETWATER TO SAN ANGELO TO OZONA LINE. WILL ALSO CONTINUE TO SEE STORMS OVER THE EASTERN BIG COUNTRY AND BROWN AND SAN SABA COUNTIES CLOSER TO THE UPPER LOW AND MCS OVER CENTRAL TEXAS. && .PREV DISCUSSION... /ISSUED 650 PM CDT TUE JUN 26 2007/ AVIATION... A COUPLE OF STORMS HAVE FORMED THIS AFTERNOON ALONG AN OUTFLOW BOUNDARY EXTENDING FROM NEAR SWEETWATER TO NEAR BROWNWOOD. THE BOUNDARY IS SOUTH OF ABILENE...SO DO NOT EXPECT THEM TO BE DIRECTLY AFFECTED BY ANY STORMS. HOWEVER...CAN NOT RULE OUT THE POSSIBILITY FOR SJT TO BE NEAR STORMS IN A FEW HOURS. HAVE INCLUDED SOME MENTION OF THUNDER IN THE EVENING FOR SJT. WINDS WILL BE A BIT TRICKY WITH OUTFLOW BOUNDARIES FROM STORMS CAUSING OCCASIONAL DIRECTION CHANGES AND GUSTS. MAY SEE ANOTHER ROUND OF STORMS LATE TONIGHT AND INTO WED MORNING AS THE NEXT COMPLEX OVER THE PANHANDLE WORKS ITS WAY SOUTHWARD. ALSO EXPECTING LOW CLOUDS TOWARD MORNING WITH BRIEF MVFR CEILINGS MOST AREAS. PREV DISCUSSION... /ISSUED 418 PM CDT TUE JUN 26 2007/ DISCUSSION... LITTLE CHANGE IS OCCURRING IN THE OVERALL PATTERN. THE MID-UPPER LEVEL TROUGH AXIS IS SHIFTING A BIT FARTHER EAST. LARGE AREA OF THUNDERSTORMS MOVING SOUTH ACROSS NORTH TEXAS...AND THE WESTERNMOST PART OF THIS IS PROGRESSING DOWN ACROSS OUR FAR EASTERN COUNTIES. NO OTHER SHOWER OR THUNDERSTORM ACTIVITY IS AFFECTING THE REST OF WEST CENTRAL TEXAS SO FAR THIS AFTERNOON. BASED ON WHAT HAS OCCURRED THE PAST TWO NIGHTS...CANNOT RULE OUT THE POSSIBILITY OF SHOWER/STORM CLUSTERS DEVELOPING SOMEWHERE ACROSS OUR AREA OVERNIGHT WITH LOCALLY HEAVY RAINFALL. THE FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 7 AM WEDNESDAY. THE GFS HAS BEEN CONSISTENT THE PAST FEW MODEL RUNS WITH BRINGING A CONVECTIVE COMPLEX SSE ACROSS THE TEXAS PANHANDLE OVERNIGHT. THE UPSTREAM DEVELOPMENT NOTED ACROSS NORTHEASTERN NEW MEXICO INTO THE OK/TX PANHANDLES SUPPORTS THIS SCENARIO. MAY SEE A MESOSCALE CONVECTIVE SYSTEM TRACK SOUTH TO A POINT JUST NORTHWEST OF OUR AREA BY EARLY WEDNESDAY MORNING. EXPECT A WEAKENED CONVECTIVE COMPLEX TO MOVE FARTHER SOUTHEAST ACROSS THE NORTHERN AND CENTRAL PARTS OF WEST CENTRAL TEXAS ON WEDNESDAY. THIS BRINGS AN ATTENDANT THREAT FOR ADDITIONAL HEAVY RAINFALL...AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED FURTHER INTO WEDNESDAY. THE SHEAR AXIS/WEAK TROUGH ALOFT WEAKENS BUT ESSENTIALLY REMAINS IN PLACE LATER THIS WEEK (THURSDAY INTO FRIDAY). EXPECT RAIN CHANCES TO DECREASE DURING THAT TIME WITH THE CHANCE BECOMING CONFINED TO OUR SOUTHEASTERN COUNTIES. OVER THE WEEKEND...AN UPPER RIDGE IS PROGGED TO BUILD FROM THE SOUTHWESTERN STATES ACROSS THE CENTRAL PLAINS AND TOWARD THE MID-MISSISSIPPI VALLEY. THIS PLACES OUR AREA IN NORTH TO NORTHEAST FLOW ALOFT. ON THE EASTERN SIDE OF THIS RIDGE...THE GFS BRINGS A DISTURBANCE SOUTHWEST ACROSS TEXAS AND INTO OUR REGION LATE SUNDAY INTO MONDAY. WITH A MOISTURE INCREASE... THE CHANCE FOR SHOWERS AND THUNDERSTORMS SHOULD INCREASE DURING THIS PORTION OF THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 83 69 87 / 60 70 50 30 SAN ANGELO 71 87 69 88 / 40 50 50 30 JUNCTION 72 86 71 88 / 50 50 50 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-MENARD- RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. && 08/99
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 345 PM CDT TUE JUN 26 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 345 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL... ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME SEVERE WITH SMALL HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
In the hours before
Special weather statement, Jun 26, 6:03 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 603 PM CDT TUE JUN 26 2007 TXZ054-127-270000- NOLAN TX-TAYLOR TX- 603 PM CDT TUE JUN 26 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT FOR NOLAN AND TAYLOR COUNTIES... AT 602 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTHWEST OF TRENT...OR ABOUT 14 MILES SOUTHEAST OF SWEETWATER...MOVING SOUTH AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NOLAN BY 625 PM CDT HAPPY VALLEY AND HYLTON BY 700 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Jun 26, 7:14 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 W NOLAN 32.27N 100.33W
06/26/2007 E0.88 INCH NOLAN TX LAW ENFORCEMENT
&&
AMCCULLOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 50 min |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 58 min |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 58 min |
| Jun 27, 1:10 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 65 min |
| Jun 27, 1:12 AM CDT | Flash Flood Warning | SJT | San Saba | 4 hr |
| Jun 27, 1:23 AM CDT | Flash Flood Warning | SJT | Callahan, Fisher, Jones, Nolan, Shackelford, Taylor | 4 hr |
| Jun 27, 1:39 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 66 min |
| Jun 27, 1:40 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Jun 27, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 63 min |
| Jun 27, 2:32 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 58 min |
| Jun 27, 2:41 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Jun 27, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 33 min |
| Jun 27, 2:58 AM CDT | Flash Flood Warning | SJT | McCulloch, Mason | 3 hr |
| Jun 27, 3:45 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 6 hr |
| Jun 27, 4:43 AM CDT | Flash Flood Warning | SJT | Kimble, Menard | 4 hr |
| Jun 27, 5:23 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jun 27, 5:44 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch, Mason, San Saba | 4 hr |
| Jun 27, 9:35 AM CDT | Flash Flood Warning | SJT | Mason, San Saba | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.